Alert archive / California / Wind Advisories in 2018
Wind Advisory 15, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 13, 2018, 1:28 PM PST. It took effect at Dec 14, 2018, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2018, 1:28 PM PST (21:28 UTC)
- In effect from
- Dec 14, 2018, 10:00 AM PST
- Expired
- Dec 14, 2018, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
285 WWUS76 KSTO 132128 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 128 PM PST Thu Dec 13 2018 CAZ069-142130- /O.NEW.KSTO.WI.Y.0015.181214T1800Z-181215T0600Z/ West Slope Northern Sierra Nevada- Including the city of Blue Canyon 128 PM PST Thu Dec 13 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 AM to 10 PM PST Friday. * LOCATIONS... High mountain locations of the Northern and Central Sierra Nevada including the highest elevations of I-80 and Highway 50. * TIMING...Friday morning though Friday night. * WINDS...Southwest winds 30 to 40 mph with gusts up to 60 mph. The strongest winds are expected through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
547 WWUS76 KSTO 141210 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 410 AM PST Fri Dec 14 2018 CAZ068-150015- /O.EXA.KSTO.WI.Y.0015.181214T1800Z-181215T0600Z/ Western Plumas County/Lassen Park- Including the cities of Chester and Quincy 410 AM PST Fri Dec 14 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 AM this morning to 10 PM PST this evening above the 7000 foot level. * LOCATIONS... High mountain locations of western Plumas county including mount Lassen and Lassen Park. * TIMING...This morning through this evening. * WINDS...Southwest winds 30 to 40 mph with gusts up to 60 mph. The strongest winds are expected through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ069-150015- /O.CON.KSTO.WI.Y.0015.181214T1800Z-181215T0600Z/ West Slope Northern Sierra Nevada- Including the city of Blue Canyon 410 AM PST Fri Dec 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING ABOVE 7000 FEET... * LOCATIONS... High mountain locations of the Northern and Central Sierra Nevada including the highest elevations of I-80 and Highway 50. * TIMING...This morning through this evening. * WINDS...Southwest winds 30 to 40 mph with gusts up to 60 mph. The strongest winds are expected through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
312 WWUS76 KSTO 142259 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 259 PM PST Fri Dec 14 2018 CAZ068-069-150600- /O.CON.KSTO.WI.Y.0015.000000T0000Z-181215T0600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 259 PM PST Fri Dec 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * LOCATIONS... High mountain locations of western Plumas county including mount Lassen and Lassen Park. * TIMING...This morning through this evening. * WINDS...Southwest winds 30 to 40 mph with gusts up to 60 mph. The strongest winds are expected through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
754 WWUS76 KSTO 150546 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 946 PM PST Fri Dec 14 2018 CAZ068-069-150700- /O.EXP.KSTO.WI.Y.0015.000000T0000Z-181215T0600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 946 PM PST Fri Dec 14 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Strong winds have decreased over most of the area, except for isolated locations above 8000 feet. Several locations will have gusts to 30 mph until morning. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 13, 4:07 AM PST, 9 hours 21 minutes earlier.
Area forecast discussion, Dec 13, 4:07 AM PST, 9 hours 21 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 407 AM PST Thu Dec 13 2018 .SYNOPSIS... Dry weather today and tonight with areas of valley fog. Light rain spreading over the north state Friday with breezy south winds and light snow over the mountains. A moderate storm system moves through norcal late Sunday into Monday with mountain travel impacts likely. Minimal weather impacts the remainder of the week. && .DISCUSSION... Upper ridging over the west coast for dry conditions this morning with just some high cloudiness spilling through the ridge. light winds in the central and northern Sacramento valley precluding morning fog there but lighter winds from about Sacramento southward allowing for some areas of morning fog in the southern Sacramento and northern San Joaquin valleys. Upper ridge will keep precipitation out of the region through tonight but increasing cloud cover should keep fog to a minimum Friday morning. Models fairly consistent on timing of next Pacific frontal passage through Norcal on late Friday and Friday night. The precipitable water plume associated with this system is not particularly moisture with PV values of about 3/4 inch predicted. Therefore, qpf values and snow amounts with this system are not very high and impacts associated with the system are minimal. Most areas will see breezy south winds ahead of this system Friday afternoon with the highest winds over the mountains where gusts in the 30 and 40 mph are predicted. Both ECMWF and GFS keep lingering showers over the CWA on Saturday as a upper shortwave and lingering moisture combine to produce isolated showers over at least the northern portions of the forecast area. Next, moister Pacific frontal system currently forecast to start pushing into Norcal mid day Sunday. Precipitable water values feeding this system forecast at well over an inch so this should be a much better precipitation producer. Models still handling this system differently as it moves inland with GFS still splitting the system taking bulk of precipitation south of the forecast area while ECMWF keeps a more consolidated solution taking heaviest precip through the central part of the state. This difference makes precipitation quantity forecasting and even timing very tricky. For this morning, weighed heavily on WPC solution which seemed to use a middle ground approach. Snow levels below 7000 feet translate to at least several inches of snow over the passes Sunday through Monday so mountain impacts are likely. Which ever model scenario works out best, most precipitation should be moving into the Sierra by Monday morning. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) A low pressure system will be passing over northern California early Monday morning bringing rain and mountain snow to the region. The bulk of the precipitation is forecast to fall between midnight and 9AM with showers expected for the afternoon. There is some uncertainty as to what will happen for the rest of the week as the ECMWF and the GFS vastly differ. The ECMWF tries to push another system into northwest California, which would clip our most northern counties; however, the GFS supports ridging over the area. If the GFS pans out, we'd likely see drier and warmer weather with the potential for some valley fog. Models then try to come back into agreement for Thursday/Friday with both having a weak system advance towards the region. The GFS seems to be faster and lighter while the ECMWF is slower and brings the precip in on Friday. && .AVIATION... High clouds are streaming over northern California this morning with VFR conditions prevailing at most of the TAF sites. MVFR to IFR conditions will remain possible for areas south of KSAC, but the high cloud may limit fog development. Once the morning clouds exit the region, any fog that developed will dissipate. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.